Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

July 3, 2021Sheridan County, Nebraska

NWS North Platte, NE issued this special weather statement at Jul 3, 2021, 5:39 PM MDT for Sheridan County, Nebraska. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2021, 5:39 PM MDT (23:39 UTC)
Expired
Jul 3, 2021, 6:30 PM MDT
In force
51 min
Issued by
NWS North Platte, NE

County Sheridan County, NE

The radar

The North Platte radar (KLNX), 156 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 6:25 PM MDTHAIL 1.7511 Wsw Merriman, NEMIXED WITH SOME DIME SUN NOW SHINING IN HIS LOCATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 11.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2021-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 444 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2021-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
444 J/kg
Mixed-layer CIN
-308 J/kg
Mixed-layer LCL
2214 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

527 
WWUS83 KLBF 032339
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
539 PM MDT Sat Jul 3 2021
 
NEZ004-094-040030-
Sheridan NE-Western Cherry NE-
539 PM MDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND
NORTHEASTERN SHERIDAN COUNTIES UNTIL 630 PM MDT...

At 539 PM MDT, Doppler radar was tracking a strong thunderstorm over
Gordon, moving east at 10 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of and north central Nebraska.

LAT...LON 4270 10227 4288 10228 4294 10188 4267 10187
TIME...MOT...LOC 2339Z 267DEG 10KT 4280 10218 

$$

Buttler

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 3, 5:21 PM MDT, 18 minutes earlier.

Area forecast discussion, Jul 3, 5:21 PM MDT, 18 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
621 PM CDT Sat Jul 3 2021

.SHORT TERM...(This evening through Sunday night)
Issued at 246 PM CDT Sat Jul 3 2021

Forecast challenge is pops/severe threat this evening in the west,
then heat Sunday as the 4th of July activities get into full
swing. A Heat Advisory issued for portions of the north central.
Refer to latest Heat Advisory product for details.

The radar mosaic shows a few returns across the western Panhandle
moving east attm. The stage is set for isolated to scattered
thunderstorms to develop with peak heating as lapse rates steepen
and a disturbance swing across the plains this evening. There is a
slight risk for severe thunderstorm development generally west of a
line from Valentine to Mullen and Grant. A boundary that extends
southwest across the Panhandle will be the initial focus for
thunderstorm development over the eastern panhandle by 3 pm MDT,
a few storms may reach severe limits. The Inverted sounding viewed
on Bufkit support damaging winds to be the primary impact,
although isolated large hail can't be ruled out. LAPS observed
data showed narrow strip of higher CAPE values ranging from 2000
J/Kg to around 3059 J/Kg that aligns well with current Severe Wx
Outlook. High based thunderstorm development expected into the
evening moving eastward.

Mesoscale...Thunderstorm activity may begin to wane around and after
sunset as daytime heating decreases, however a low level jet at 850
mb may help sustain storm activity into the evening, particularly in
north central Nebraska where the boundary will be located after
sunset. Storm activity and general confidence in severe weather
will still decrease and should be mostly over by midnight.

Models are in fair agreement with the boundary to move southeast
with temperatures overnight falling into the 60s areawide with a few
lows around 70 degrees in northeast Boyd and Holt counties.

On Sunday, the 4th it will be a hot one as the heat builds while
the upper ridge builds across the west for prevailing northwest
flow to become established for the start of the week. The weak
surface boundary will be the focus for isolated thunderstorms
again as peak heating arrives and lapse rates steepen by late
afternoon. A marginal risk for severe storms exists although areal
coverage appears low. Temperatures will peak in the mid 90s to
around 100 in parts of the north and north central, where dewpoints
in the mid 60s to 70 will lead to heat indices around 102 degrees
for a few locales along and north of Highway 20 from Wood Lake
east to Ewing. Refer to the latest Heat Advisory product for more
details.

.LONG TERM...(Monday through Saturday)
Issued at 246 PM CDT Sat Jul 3 2021

Precipitation chances increase Monday night into Tuesday as
prevailing northwest becomes established. Timing and areal
coverage may change each day with model blend followed. The
prevailing ridging in the southwest and southeast CONUS will lead
to mainly troughing over the plains for the potential of daily
convection.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 613 PM CDT Sat Jul 3 2021

VFR conditions are expected to persist through the TAF period,
with brief instances of MVFR during thunderstorms. There are tstorms
expected in the vicinity of KLBF between 3-6Z, and of KVTN
between 1-4Z. As of 23 t0 0Z, storms were popping up and moving
SSE in the Nebraska Panhandle. Overall, these storms are capable
of producing strong to damaging, and erratic winds and locally
heavy rainfall. After the convection dissipates, winds will be
light and a bit variable as the sfc boundary passes for southern
terminals, and northeasterly around 10kts or less for northern
terminals.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from noon to 8 PM CDT Sunday for NEZ006>010.

&&

SHORT TERM...Keck
LONG TERM...Keck
AVIATION...Sinclair
Hazardous weather outlook, Jul 3, 2:16 PM MDT, 3 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
316 PM CDT Sat Jul 3 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-042030-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
316 PM CDT Sat Jul 3 2021 /216 PM MDT Sat Jul 3 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Scattered thunderstorms will move into portions of western
Nebraska late this afternoon and through the evening. A few storms
may be strong to severe with isolated large hail and damaging
wind gusts. The area of greatest concern for this threat is west
of a Grant to Mullen to Valentine line. Any thunderstorm will be
capable of frequent lightning and locally heavy rainfall before
diminishing by Midnight.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A Heat Advisory has been issued for portions of north central
Nebraska on Sunday where heat index values of around 100 degrees
are expected. Please refer to this product for more details.

Isolated thunderstorms are possible Sunday for much of western
and north central Nebraska. Though widespread severe weather is
not expected, a few stronger storms capable of small hail and
gusty winds cannot be ruled out.

Rain and thunderstorms are likely late Monday into Tuesday as a
stronger disturbance moves through the area. At this time the
threat for severe weather is low but locally heavy rain will be
possible.

.SPOTTER INFORMATION STATEMENT...

Please relay any information about observed severe weather to the
NWS.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Jul 3, 5:11 PM MDT, 28 minutes before
Special Weather Statement
National Weather Service North Platte NE
511 PM MDT Sat Jul 3 2021

NEZ004-040000-
Sheridan NE-
511 PM MDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHERIDAN COUNTY UNTIL 600
PM MDT...

At 511 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Hay Springs, moving east at 15 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Rushville, Hay Springs, Billys Lake, Lone Butte, Highway 27 crossing
the Niobrara River, Smith Lake State Wildlife Management Area,
Highway 250 crossing the Niobrara River, Intersection of Highway 87
and Antelope Road and Walgren Lake State Recreation Area.

LAT...LON 4239 10272 4271 10273 4270 10213 4241 10208
TIME...MOT...LOC 2311Z 268DEG 13KT 4257 10261

Buttler
Special weather statement, Jul 3, 5:39 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
539 PM MDT Sat Jul 3 2021

NEZ004-094-040030-
Sheridan NE-Western Cherry NE-
539 PM MDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND
NORTHEASTERN SHERIDAN COUNTIES UNTIL 630 PM MDT...

At 539 PM MDT, Doppler radar was tracking a strong thunderstorm over
Gordon, moving east at 10 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of and north central Nebraska.

LAT...LON 4270 10227 4288 10228 4294 10188 4267 10187
TIME...MOT...LOC 2339Z 267DEG 10KT 4280 10218

Buttler

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 1:34 PM MDTHeat AdvisoryLBFBoyd, Brown, Holt, Keya Paha, Rock29 hr
Jul 3, 5:11 PM MDTSpecial Weather StatementLBFSheridan49 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.